Alert archive / Missouri / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 138, NWS Kansas City, MO

July 7, 2022Andrew County, Holt County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 7, 2022, 10:24 PM CDT for Andrew County, Holt County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2022, 10:24 PM CDT (03:24 UTC)
Expired
Jul 7, 2022, 11:15 PM CDT
In force
51 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Andrew County, MO, Holt County, MO

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:26 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 7, 6:26 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
626 PM CDT Thu Jul 7 2022

.Discussion...
Issued at 346 PM CDT THU JUL 7 2022

Key Messages:

- Dangerous heat continues this afternoon for the KC metro and for
areas generally south of the Missouri River. The hottest
temperatures and heat indices will be felt south of Hwy 50.

- There is a chance of scattered strong to severe thunderstorms
across the area this evening into the overnight hours. The primary
concern will be strong winds, but small hail and a brief tornado or
two cannot be ruled out at this time. Moderate to heavy rainfall may
lead to localized flooding and flash flooding concerns, especially
for areas that received several inches of rainfall Thursday morning.

- Comparatively cooler temperatures are expected to arrive on Friday
and last through the weekend.

Discussion:

A complicated forecast in store for the next 24 hrs with nearly
stationary boundary/warm front draped across eastern Kansas and
central Missouri, and the potential for another round of storms
later this evening across northeast Kansas and northern Missouri.
This mornings MCS has now moved into central Illinois but cloud
cover has lingered across the region in its wake. High cirrus being
slow to clear has impacted temperatures within the Extreme Heat
Warned counties...as such, have trimmed a few counties in central
Missouri out of the warning where temperatures were slow to rise
this afternoon. The remainder of the warning has been allowed to
continue and despite being a few degrees off from reaching
previously forecast temperatures, readings should still reach near
90 along the Missouri River with low to mid 90s further south.

For this evening and into the overnight hours, a surface low will
move towards northeast Kansas with the aforementioned warm front
lifting slightly northward. The associated cold front will extend
from the surface low back to the southwest tying into a secondary
surface low deepening over southwest Kansas and the Panhandles of
OK/TX. Storms are expected to initiate near the surface low and then
along the warm front as the low level jet develops later tonight.
The decreased cloud cover has allowed for further diurnal heating
which will help initiate storms later this evening. While CAMs seem
to concur that storms will originate north of the I-70 corridor in
NE KS and western MO between 00Z and 03Z, the expanse of these
storms in the following hours are not nearly as agreed upon. While
PWATs exceed 2.0 inches from the NW corner of MO down south of I-70,
the heaviest of rain will likely remain north of the Missouri River
due to the ESE movement of the storms. Instability is greatest south
of US-36 with CAPE values of around 2000 J/kg and greater between
00Z and 03Z. DCAPE is more prominent in this region as well, with
values in excess of 800 J/kg. While hail and a brief tornado is
possible, the most widespread threat associated with the passage of
these storms is wind due to the larger spread of enhanced DCAPE
values. In addition, ongoing storms across northeastern Nebraska
will need to be watched as they near the instability gradient that
extends from southwest Nebraska down into northwest Missouri.
Several of the CAM solutions have this complex following the
instability gradient while others have is petering out as it moves
into northwest Missouri.

While temperatures will remain hot today due to diurnal heating, a
return to normal is expected by Friday afternoon with temperatures
in the upper-80s and lower-90s. Heat indices will peak in the upper-
90s tomorrow, with even lower values anticipated through the
weekend. Monday will bring another brief warm-up with temperatures
likely pushing the mid 90s, but this will be short-lived as another
impulse moving through the Northern Plains will knock temperatures
back down into the 80s Tuesday.

&&

.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 620 PM CDT THU JUL 7 2022

Expect thunderstorms to develop over the next few hours, but they
may end up developing just to the north and east of the TAF sites
with the front currently through the middle of the Kansas City
Metro. Outside of thunderstorm chances tonight, expect ceilings
to gradually lower to MVFR by daybreak on Friday and a northerly
shift to the winds.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 11 PM CDT this evening for KSZ057-
     060-103>105.

MO...Excessive Heat Warning until 11 PM CDT this evening for MOZ028-
     029-037-038-043>046-053-054.

&&

Discussion...PietrychaP/Macko
Aviation...HB
Hazardous weather outlook, Jul 7, 2:27 PM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
227 PM CDT Thu Jul 7 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081930-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
227 PM CDT Thu Jul 7 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 The excessive heat warning remains in effect for areas along and
 south of the MO River through tonight. Strong to severe storms are
 possible this evening between 6 PM and early Friday morning. Main
 impacts include gusting winds and hail. Flash flooding is also
 expected is some areas, with the chance for a brief, weak tornado
 or two.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Rain expected to linger into Friday morning. Cooler temps to follow
 into the weekend.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 7, 10:19 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1019 PM CDT Thu Jul 7 2022

MOZ011-012-080400-
Holt MO-Andrew MO-
1019 PM CDT Thu Jul 7 2022

...A strong thunderstorm will impact portions of east central Holt
and northwestern Andrew Counties through 1100 PM CDT...

At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fillmore, or 12 miles southeast of Mound City, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fillmore and Rosendale.

This includes Interstate 29 between mile markers 64 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4013 9485 4005 9481 3994 9488 3999 9513
      4010 9511 4013 9498
TIME...MOT...LOC 0318Z 266DEG 15KT 4004 9504

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:19 PM CDTSpecial Weather StatementEAXAndrew41 min
Jul 7, 11:25 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt50 min
Jul 8, 12:05 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 1 more40 min
Jul 8, 12:34 AM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, DeKalb, Gentry, Holt, Nodaway3 hr
Jul 8, 12:38 AM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb, Grundy, Livingston52 min
Jul 8, 1:29 AM CDTSpecial Weather StatementEAXLinn, Livingston46 min
Jul 8, 2:07 AM CDTSpecial Weather StatementEAXCass38 min
Jul 8, 3:06 AM CDTSpecial Weather StatementEAXCooper, Henry, Pettis54 min
Jul 8, 8:32 AM CDTRiver Flood WarningEAXBuchanan25 hr
Jul 8, 12:44 AM CDTSpecial Weather StatementEAXDoniphan31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.